I am a family physician in Gujarat, India. I have a 12 year old female patient who has had type 1 diabetes for four. She takes Human Mixtard, 12 units before breakfast and six units before dinner. Sometimes, she has hypoglycemic reactions, but, when we reduced her insulin, her blood sugars were too high. What do you suggest we do?
I am not familiar with the insulins that are available in your country. But, I would try to switch her to glargine (Lantus) as basal insulin and Regular or fast acting insulins before each meals. Premixed insulins for children and the young, actually for all type 1 and insulin treated diabetics, do not provide optimal control.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.